Does anyone else have a hard time not turning to drugs or alcohol while experiencing dysphoria or mixed states? I find it extremely difficult. Most of the time I can refrain, but sometimes it's so hard I have no idea what else to do. Therapy doesn't help, the meds aren't working...what are some things you guys do during these times?
I've never been on seroquel, but I've been considering it because I've heard good things about it. Im BPll and I'm in mixed states quite a bit...drives me nuts. I'll talk to my pdoc next time I talk to him. Although, I just got put on Abilify, so I'm not sure if that's something that will eventually work well or not. But thanks for the input:)
I have ultradian bp which means I'm at the mercy of my moods most of the time.I'm on Seroquel 50mg at breakfast and 250mg at night. Some days I would say it helps take the edge off my moods and I feel like I can cope but most days I'm a tornado.
I think there are many that do turn to alcohol or drugs when in the depressed phrase of BP...its a temporary fix trying desperately to make yourself feel better....it normal isn't it to want to try anything to get out of you're own personal hell.
And then life becomes even more of a rollercoaster ride...the AP & MS are trying to level you out but the alcohol and drugs are driving you up than crashing you down even harder than you were to begin with..
I think you really need to decide which side of the fence ur going to stay on and get a change or increase in you're BP meds. you cannot play on both sides and expect to feel good.
I'm trying very hard not to play on both sides. Mostly I stay away from drugs/alcohol because I know exactly how bad they are for my mental state. I just wanted to know I wasn't the only one who struggled with having to stay away from them. That's all. I go into mixed states a lot, and my mood swings are up and down constantly all day long. I haven't been on meds for very long, so I'm hoping that will even out eventually, once they have been in my system long enough, or once I'm on the correct dose.
I use to use drugs all the time to feel "normal" or get me out of depression. I often wonder if that is what caused my BP1 in the first place. Let me just say that they are no good for you and can most definitely cause your symptoms to become worse in the long run; or right away for that matter. That's just my personal experience.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.